I started taking transdermal fentanyl 50 mcg. I felt amazing pain relief and normalcy for the 1st time in a long time. I had to drive a long distance and noticed that I started to experience something like narcolepsy. My eyes crossed and I had to fight to keep them open. I felt dizzy and out of body almost. I immediately called my dr thinking it was the dosage and was put on the 25 mcg.
The 25 does not deal w/ the pain and I had the same problem, again while driving. I didn't feel anything beforehand but after 10 min of driving I felt this overwhelming need to sleep.
I am experiencing a great deal of relief with the patches and won't stop using them. I have stopped driving but I'm wondering if anyone else has experienced this unusual symptom. I haven't had that feeling since I stopped driving and I don't feel it when I'm a passenger.
It's hard to say exactly what's going on, but you have to remember that fentanyl is very potent and a very strong narcotic....That's why it was working so well. In conjunction with that, comes some level of sedation....One has to be careful with ANY narcotic...Lortab, Percs, & etc. It can happen with any drug.
I think what's probably happening to you is what happens to most when they drive (in general), you get tired because you have to focus and concentrate so hard. I have the same problem. I think you have to find the right dosage for you that controls the pain, and then deal with the side effects. You may just need to really watch how and when you drive, or have someone drive you. It's also important to note that your body will adjust to these side effects....You just have to give it some time.
I get this way sometimes too and I am on the patch. You really need to makes sure that you are on the LOWEST dose that will control your pain to a good point. I don't know if you are aware but somtimes fentanyl is used in surgery as anesthetic so it's no wonder that the side effects are drowsiness, tiredness, lightheaded, dizzy, fatigue. I have to drink coffee or other drinks with caffeine throughout the day or I probably could not drive either. I know that when I am tired I really have to FOCUS ALOT to be able to drive. Please do not drive until you think it is safe for you to do so. All it take is one time to get in an accident and YOU CAN BE CHARGED WITH OMVI(OPERATING MOTOR VEHICLE UNDER THE INFLUENCE), no matter what the dose is. I know quite a few people that this has happened to and you probably do not want to end up in jail or have you license taken away or both. Just be careful and tell your doctor if it does not get better. They can add stimulant drugs to it to counteract the sedative effect(ie. dexedrine, Adderal, etc.)